MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Model Number TRUSCULPTID
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intense sweating can contribute to the formation of burns due to pooling of sweat causing localized areas of concentrated energy.The root cause was determined to be failure to follow instructions for use, which advise user to: check the treatment area during treatment for excessive sweat/moisture and pause and dab-dry the area if needed.Pause treatment if the patient is experiencing pain and observe the patient's skin for any signs of epidermal damage.Stop treatment if any epidermal damage is observed; and if no epidermal damage is observed, ensure that the skin is dry before resuming treatment.In addition, cutera does not have a record of the device operator attending a trusculpt id clinical training.
 
Event or Problem Description
The patient (adult male) experienced a deep dermal burn in a crescent shape at the corner of the rf electrode, which was placed on the patient's left flank area (lower back).The device operator reported that the patient's pain and perspiration levels were 9 out of 10 during the procedure.Wound care involves applying antibiotic ointment and covering the area until fully healed.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd
brisbane, CA 94005
4156575575
MDR Report Key20379177
Report Number2954354-2024-00017
Device Sequence Number13168736
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711221130
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberTRUSCULPTID
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date10/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite